my ex girlfriend is taking 16 percs a day, she has been on percs for 7 years to due to a back injury. She doesnt have any insurance so surgery is out of the question. Over the past 3 years she seems to of changed mentally? She is extrememly irratable, sometimes she is depressed. Her family is very worried about her. She moved out from "our" house a year ago, she moved in with her father and recently kicked him out. She also had her truck repossessed. I have seen her go through withdrawl symptoms when she has ran out of meds. I have tried to talk to her about this but she claims that she has to take them in order to just get through the day. I know that she needs help, even she knows this but she is not willing to do anything about it. Her family is thinking about an intervention. I could really use some advice
There are longer acting pain meds that would probably be better for her health and work better. One of those meds is methadone which can last for several days although it is usually given daily to control the pain. It is really hard to predict what will happen with an intervention, sometimes they work but sometimes the person feels like they are under heavy attack and they bolt. A person does change when they take any opiate for a long time. Not that I am condoning this but all the people in my drug addiction group were taking at least 30 pills a day and I was only taking 6, but we all had family and friends who were very concerned and upset with us. You could try going to some AL Anon meetings ( that is for the family and loved ones of alcoholics and addicts) to see how different people handled talking to their addict and if it worked. I hate to say this but often a person has to really have to hit the bottom before the seek or want help. A pain management clinic should be able to help her even without insurance, she may need a medication change. There are several long acting meds that may help her. If you can get some of her family to go with you to those meetings, you will all get some relief and some possible answers. I will keep you in my Prayers.
Hi, I hate to disagree with pattishan, but when I was taking OxyContin, I changed into a zombie-woman. My personality just sort of disappeared... and I normally have a big personality, plus a great sense of humor (if I do say so myself!) but it all went away while on prescribed opiates. So I flushed those li'l devils down the toilet.
Perhaps an intervention might be a good idea, but like pattishan said, sometimes a person has to hit bottom, and come to the realization that they have a problem... on their own terms.
I wish you all the best, sweetlemon
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Dec 2011 • 3 answers
My DR RX subutex to try for pain post accident/surgery. I am not opiate dependent/tolerant/addicted?
Posted 17 May 2012 • 2 answers
Surgery - I have had nothing but problems, and severe health issues since my c4 fusion 8 yrs ago. I?
Posted 20 Aug 2012 • 2 answers
Ive been taking around15mg lortab or percosets twice a day for the last year and a half.i wanna quit
Posted 25 Feb 2013 • 1 answer
Posted 21 Apr 2016 • 1 answer